On time-periodic Navier–Stokes flows with fast spatial decay in the whole space

Article
  • 42 Downloads

Abstract

We investigate the pointwise behavior of time-periodic Navier–Stokes flows in the whole space. We show that if the time-periodic external force is sufficiently small in an appropriate sense, then there exists a unique time-periodic solution \(\{ u,p \}\) of the Navier–Stokes equation such that \(|u(t,x)|=O(|x|^{1-n})\), \(|\nabla u(t,x)|=O(|x|^{-n})\) and \(|p(t,x)|=O(|x|^{-n})\) uniformly in \(t \in {\mathbb {R}}\) as \(|x| \rightarrow \infty\). Our solution decays more rapidly than the time-periodic Stokes fundamental solution. The proof is based on the representation formula of a solution via the time-periodic Stokes fundamental solution and its properties.

Keywords

Navier–Stokes equation Time-periodic solution Asymptotic property 

Mathematics Subject Classification

35Q30 35B10 76D05 76D03 

Notes

Acknowledgements

The research was supported by the Academy of Sciences of the Czech Republic, Institute of Mathematics (RVO: 67985840). The author would like to thank Professor M. Kyed for useful comments.

References

  1. 1.
    Eiter, T., Kyed, M.: Estimates of time-periodic fundamental solutions to the linearized Navier–Stokes equations. J. Math. Fluid Mech. (to appear)Google Scholar
  2. 2.
    Farwig, R., Nakatsuka, T., Taniuchi, Y.: Uniqueness of solutions on the whole time axis to the Navier–Stokes equations in unbounded domains. Commun. Partial Differ. Equ. 40, 1884–1904 (2015)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Galdi, G.P., Sohr, H.: Existence and uniqueness of time-periodic physically reasonable Navier–Stokes flow past a body. Arch. Ration. Mech. Anal. 172, 363–406 (2004)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Kang, K., Miura, H., Tsai, T.-P.: Asymptotics of small exterior Navier–Stokes flows with non-decaying boundary data. Commun. Partial Differ. Equ. 37, 1717–1753 (2012)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Kozono, H., Nakao, M.: Periodic solutions of the Navier–Stokes equations in unbounded domains. Tohoku Math. J. 48, 33–50 (1996)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Kozono, H., Sohr, H.: New a priori estimates for the Stokes equations in exterior domains. Indiana Univ. Math. J. 40, 1–27 (1991)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Kyed, M.: Time-periodic solutions to the Navier–Stokes equations. Habilitationsschrift, Technische Universität Darmstadt (2012)Google Scholar
  8. 8.
    Kyed, M.: Maximal regularity of the time-periodic linearized Navier–Stokes system. J. Math. Fluid Mech. 16, 523–538 (2014)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Kyed, M.: A fundamental solution to the time-periodic Stokes equations. J. Math. Anal. Appl. 437, 708–719 (2016)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Maremonti, P.: Existence and stability of time-periodic solutions to the Navier–Stokes equations in the whole space. Nonlinearity 4, 503–529 (1991)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Miyakawa, T.: On Stationary Incompressible Navier–Stokes Flows with Fast Decay and the Vanishing Flux Condition, Topics in Nonlinear Analysis, Prog. Nonlinear Differ. Equ. Appl. vol. 35, pp 535–552. Birkhäuser, Basel (1999)Google Scholar
  12. 12.
    Nakatsuka, T.: Note on the fast decay property of steady Navier–Stokes flows in the whole space. Preprint Math. Inst. CAS No. IM-2017-15Google Scholar
  13. 13.
    Silvestre, A.L.: Existence and uniqueness of time-periodic solutions with finite kinetic energy for the Navier–Stokes equations in \(\mathbb{R}^n\). Nonlinearity 25, 37–55 (2012)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Taniuchi, Y.: On the uniqueness of time-periodic solutions to the Navier–Stokes equations in unbounded domains. Math. Z. 261, 597–615 (2009)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Yamazaki, M.: The Navier–Stokes equations in the weak-\(L^n\) space with time-dependent external force. Math. Ann. 317, 635–675 (2000)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Orthogonal Publishing and Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Institute of Mathematics of the Czech Academy of SciencesPrague 1Czech Republic

Personalised recommendations